MAUDE Adverse Event Report: PENUMBRA, INC. POD8; HCG, KRD

PENUMBRA, INC. POD8; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using pod8s.During the procedure, while advancing a pod8 through a lantern delivery microcatheter (lantern), the physician experienced resistance at about 10cm from the lantern¿s distal tip; therefore, the pod8 was removed.Upon removal, the physician inspected the pod8 and attempted to advance it through the lantern again; however, the pod8 became stuck at the same position in the lantern.Therefore, the pod8 was removed and the procedure was completed using a new pod coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the proximal pet lock was intact on the pusher assembly.The pod8 embolization coil was undamaged and intact with its pusher assembly.The pusher assembly¿s mid-joint was retracted proximal to the introducer sheaths friction lock.Dried blood was found inside the introducer sheath.Conclusions: evaluation of the returned pod8 revealed a device capable of advancing through its introducer sheath and a demonstration catheter.During functional testing, the pod8 was able to advance through its introducer sheath and demonstration catheter with minimal resistance after flushing coagulated blood from the introducer sheath.The lantern mentioned in the complaint was not returned for evaluation.Therefore, the root cause of the inability to advance the pod8 was not able to be determined.Based on the reported complaint, the pusher assembly mid-joint being retracted proximal to the introducer sheath friction lock likely happened after the device was removed from the patient or during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD8
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7778404
Report Number3005168196-2018-01569
Device Sequence Number13802750
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2025
Device Catalogue NumberRBYPOD8
Device Lot NumberF77519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005